MAUDE Adverse Event Report: MICROVENTION, INC. VIA-27; CATHETER, PERCUTANEOUS

MICROVENTION, INC. VIA-27; CATHETER, PERCUTANEOUS
Model Number VIA-27-154-01-AL
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was reported available for return but has not yet been received.Therefore, at this time, the product analysis could not be performed and the alleged product issue cannot be verified.If the device or additional new information is received, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that embolization device was used in an unspecified procedure.Reportedly, the physician attempted to advance a the embolization device but the device would not advance through the microcatheter despite several attempts made.The device and the microcatheter were removed from the patient and the physician used a smaller size embolization device and a new microcatheter of the same model but encountered the same advancing challenge.After several attempts, the physician decided against interventional treatment and opted for surgery that was performed the following day.No further information was provided by the hospital.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
Additional information: d10 (date device returned), h11 (additional information).The device was returned to the manufacturer and its evaluation is not complete and is ongoing.A supplemental report will be submitted upon completion of investigation.Additional information has been received indicating vessel anatomy was not a factor in the event.Following day surgery completed using aneurysm clipping.Current patient status is unknown as no additional information provided by the hospital.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned via microcatheter found no damage or other anomaly that would have caused or contributed to the reported complaint.The investigation of the returned web system found the pusher bent and kinked, which could have contributed to the reported resistance; however, the device was able to advance and deploy through the via microcatheter without resistance during functional testing.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
VIA-27
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20691807
Report Number2032493-2024-00832
Device Sequence Number8659302
Product Code DQO
UDI-Device Identifier00842429118726
UDI-Public(01)00842429118726(11)240208(17)270131(10)0000505912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIA-27-154-01-AL
Device Lot Number0000505912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2024
Supplement Date Received by Manufacturer12/03/2024
01/07/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/16/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8X4 WEB ANEURYSM EMBOLIZATION (MICROVENTION, INC.); 9X4 WEB ANEURYSM EMBOLIZATION (MICROVENTION, INC.); VIA-27 MICROCATHETER (MICROVENTION, INC.)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale